Alert archive / New York / Special Weather Statements in 2015

Special Weather Statement, NWS Buffalo, NY

August 1, 2015Jefferson County, New York

NWS Buffalo, NY issued this special weather statement at Aug 1, 2015, 7:52 PM EDT for Jefferson County, New York. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2015, 7:52 PM EDT (23:52 UTC)
Expired
Aug 1, 2015, 8:30 PM EDT
In force
38 min
Issued by
NWS Buffalo, NY

County Jefferson County, NY

The radar

The Ft Drum radar (KTYX), 66 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.9 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

397 
WWUS81 KBUF 012352
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
752 PM EDT SAT AUG 1 2015
 
NYZ007-020030-
JEFFERSON-
752 PM EDT SAT AUG 1 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL JEFFERSON
COUNTY...

AT 752 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES NORTH OF WELLESLEY
ISLAND STATE PARK...OR 30 MILES NORTHWEST OF FORT DRUM...MOVING
SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
KRING POINT STATE PARK...REDWOOD...WELLESLEY ISLAND STATE PARK...
ALEXANDRIA BAY...THERESA...PLESSIS AND MUSKELLUNGE LAKE.

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 49 AND 51.
 
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4431 7566 4416 7585 4428 7600 4430 7598
      4429 7601 4432 7602 4433 7605 4434 7598
      4431 7600 4436 7592 4435 7592 4431 7596
      4431 7595 4435 7589 4437 7591 4437 7587
      4440 7585
TIME...MOT...LOC 2352Z 310DEG 15KT 4445 7604 
$$

SMITH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 1, 7:47 PM EDT, 5 minutes earlier.

Area forecast discussion, Aug 1, 7:47 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
747 PM EDT SAT AUG 1 2015

.SYNOPSIS...
A FEW WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL END LATER THIS
EVENING. HIGH PRESSURE WILL THEN BRING DRY AND WARM CONDITIONS ON
SUNDAY TO WRAP UP THE WEEKEND. A COLD FRONT WILL CROSS THE AREA
SUNDAY NIGHT AND MONDAY WITH A BETTER CHANCE OF MORE WIDESPREAD
SHOWERS AND THUNDERSTORMS. THIS COLD FRONT WILL USHER IN MUCH COOLER
AIR THAT WILL LAST FOR ALL OF NEXT WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
RADAR IMAGERY NEAR 8PM THIS EVENING IS SHOWING ISOLATED SHOWERS
AND THUNDERSTORMS ACROSS WESTERN NEW YORK WITH A BAND OF MORE
INTENSE THUNDERSTORMS APPROACHING THE SAINT LAWRENCE RIVER AND
NORTH COUNTY FROM ACROSS THE CANADIAN BORDER. LINGERING CAPE TO
1000 J/KG AND BULK SHEAR OF 20-40 KTS HAS SUPPORTED A FEW STRONGER
CELLS WITH SMALL HAIL AND GUSTY WINDS. ALL OF THIS CONVECTION IS
SUPPORTED BY THE DIURNAL CYCLE IN THE PRESENCE OF BROAD MID-LEVEL
TROUGH ALOFT...AND WILL QUICKLY END BY MID EVENING WITH THE LOSS
OF DAYTIME HEATING.

OVERNIGHT EXPECT MAINLY CLEAR TO PARTLY CLOUDY SKIES WITH JUST A FEW
PATCHES OF STRATUS DRIFTING ACROSS THE AREA. THERE WILL BE A WIDE
RANGE IN LOWS TONIGHT WITH MID 60S ON THE LAKE PLAINS WHERE A BREEZE
WILL STAY UP THROUGH THE NIGHT. THE SOUTHERN TIER VALLEYS AND TUG
HILL REGION WILL DECOUPLE MORE...WITH LOWS IN THE LOWER TO MID 50S
IN THE COOLEST LOCATIONS.

ON SUNDAY HIGH PRESSURE WILL REMAIN IN PLACE FROM THE OHIO VALLEY TO
THE MID ATLANTIC. THIS HIGH WILL BE CLOSE ENOUGH TO PROVIDE
SUBSIDENCE AND DRYING...WHICH WILL LIKELY PREVENT ANY DIURNAL
CONVECTION DESPITE THE WARM TEMPERATURES. EXPECT NOTHING MORE THAN
SCT DIURNAL CUMULUS TO DEVELOP ALONG AND INLAND FROM THE LAKE BREEZE
BOUNDARIES AND ALSO SOME MODEST INCREASE IN CIRRUS LEVEL CLOUDINESS
DURING THE AFTERNOON. WARM ADVECTION AHEAD OF THE NEXT SYSTEM WILL
BOOST 850MB TEMPS TO AROUND +16...WHICH WILL SUPPORT HIGHS IN THE
MID 80S ACROSS LOWER ELEVATIONS AND AROUND 80 ON THE HILLS.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
SUNDAY NIGHT A SHORTWAVE TROUGH OF LOW PRESSURE WILL DIG TOWARDS
THE BASE OF AN UPPER LEVEL LOW THAT IS SPINNING OVER ONTARIO
PROVINCE CANADA. AT THE SURFACE AN AREA OF LOW PRESSURE NEAR THE
SOUTHERN TIP OF JAMES BAY WILL BE DRAGGING A COLD FRONT ACROSS THE
CENTRAL GREAT LAKES.

FOR OUR REGION A WARM AND SOMEWHAT HUMID NIGHT IS ON TAP AS A STRONG
LOW LEVEL JET OF 45 TO 60 KNOTS WITHIN THE 850 - 700 HPA LAYER
STRENGTHENS THE WARM AIR ADVECTION. THIS JET WILL ALSO BE DRAWING
MOISTURE NORTHWARD AS PWATS CLIMB TO NEAR 1.5 INCHES ACROSS
WESTERN AND CENTRAL NEW YORK THROUGH THE NIGHT.

THE COLD FRONT WILL BE SLICING ACROSS THE CENTRAL GREAT LAKES REGION
SUNDAY NIGHT...TO BE KNOCKING ON OUR WESTERN DOORSTEPS MONDAY
MORNING. THROUGH THE OVERNIGHT A FEW SHOWERS ARE POSSIBLE AS
CONVERGENCE AHEAD OF THE LOW LEVEL JET PRODUCES ENOUGH LIFT TO FORM
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. GREATEST COVERAGE
AREA WILL BE NEAR THE LAKES...WHICH WILL BE HOLDING ONTO INSTABILITY
THROUGH THE OVERNIGHT. LATER IN THE NIGHT SHOWERS WILL BEGIN TO
INCREASE IN NUMBER ACROSS FAR WESTERN NEW YORK AND THE SAINT
LAWRENCE VALLEY AS THE COLD FRONT DRAWS NEAR.

ON MONDAY THE UPPER LEVEL SHORTWAVE WILL BE PUSHING A FAIRLY STRONG
COLD FRONT ACROSS THE REGION. AHEAD OF THE COLD FRONT A PREFRONTAL
TROUGH IS EXPECTED TO FORM WITH A LINE OF SHOWERS AND THUNDERSTORMS
ADVANCING EASTWARD ACROSS THE BUFFALO CWA. CURRENT MODEL/THINKING
FOR THE TIMING OF THIS INITIAL LINE OF STORMS IS TO BE ACROSS WNY
MONDAY MORNING...REACHING CENTRAL NEW YORK MIDDAY. THOUGH THIS IS AN
EARLY IN THE DAY TIMING TO THE BAND OF THUNDERSTORMS (AND NOT DURING
THE TIME OF PEAK HEATING AND INSTABILITY)...THERE WILL STILL BE A
DECENT AMOUNT OF INSTABILITY AROUND COUPLED WITH STEEPING LAPSE
RATES TO NEAR 7 TO 8 C/KM AND 0-6KM BULK SHEAR VALUES UP TO 40 KNOTS
TO ALLOW A FEW OF THESE THUNDERSTORMS TO BECOME STRONG TO POSSIBLY
SEVERE. WILL MENTION THIS PROSPECT IN THE HWO.

FOLLOWING THE INITIAL LINE OF SHOWERS AND THUNDERSTORMS THERE WILL
BE A BRIEF BREAK IN PRECIPITATION. IN FACT THE SUN MIGHT EVEN APPEAR
BRIEFLY DURING THE MIDDAY AND EARLY AFTERNOON HOURS. WITHIN THIS
SUNSHINE SOUTHWEST WINDS COULD BECOME GUSTY AS MIXING HEIGHTS RISE.
GUSTS UP TO 20 TO 25 MPH...AND NEAR 30 MPH DOWNWIND OF THE EASTERN
GREAT LAKES WILL BE POSSIBLE AHEAD OF THE COLD FRONT. CLOUDS WILL
THICKEN AGAIN IN THE AFTERNOON AND SHOWER CHANCES SHALL INCREASE
WITH THE LATE DAY PASSAGE OF THE SURFACE COLD FRONT. MUCH OF THE
INSTABILITY WILL LIKELY BE USED TO FUEL THE INITIAL LINE OF
STORMS...SUCH THAT THE SECOND LINE WILL TEND TO BE MORE OF A BROKEN
LINE OF SHOWERS WITH ISOLATED THUNDER CHANCES.

FOLLOWING THE PASSAGE OF THIS COLD FRONT OUR 850 HPA TEMPERATURES
WILL DROP FROM THE HIGH TEENS DOWN TO NEAR 10C BY TUESDAY MORNING.
SHOWER CHANCES WILL DIMINISH THROUGH THE NIGHT MONDAY NIGHT WITH
SOME PATCHY AREAS OF FOG FORMING OVER A WET GROUND.

TUESDAY WILL HAVE MORE OF A FALLISH FEEL TO THE DAY AS A POOL OF
COLD AIR ALOFT PASSES OVER THE EASTERN GREAT LAKES. TEMPERATURES AT
850 HPA IN THE HIGH SINGLE DIGITS WILL GENERATE STEEP LAPSE RATES
THAT COULD GENERATE A FEW SHOWERS. IN ADDITION TO THE INSTABILITY
SHOWERS A WESTERLY FLOW OVER THE WARM GREAT LAKES COULD BRING SOME
LAKE ENHANCED SHOWERS ACROSS SW NYS AS WELL AS SE AND EAST OF
LAKE ONTARIO. EXPECT SHOWER COVERAGE TO DIMINISH THROUGH THE NIGHT
TUESDAY NIGHT AS LAPSE RATES WEAKEN WITH THE SETTING SUN.

TEMPERATURES SUNDAY NIGHT WILL REMAIN MILD OVERNIGHT WITH LOWS
REMAINING IN THE LOWER 70S FOR MOST LOCATIONS NEAR THE GREAT
LAKES...WHILE INLAND AREAS AND THE NORTH COUNTRY DROP BACK INTO
THE MID TO UPPER 60S. ON MONDAY THESE SEASONABLY WARM TEMPERATURES
WILL FALL BACK INTO THE UPPER 50S AND LOWER 60S MONDAY NIGHT. WITH
THE COOL POOL OVER THE REGION TUESDAY EXPECT HIGHS TO BE WELL
BELOW EARLY AUGUST NORMALS...WITH HIGHS ONLY IN THE LOWER 70S.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AN UPPER LEVEL TROUGH WILL START THIS TIME PERIOD OVER EASTERN
CANADA...WITH BELOW NORMAL TEMPERATURES FOUND UNDER THIS FEATURE.
THIS TROUGH WILL WEAKEN SOME THROUGH THE TIME PERIOD BUT WILL
REMAIN GENERALLY IN PLACE AND NOT ALLOW FOR AN UPPER LEVEL RIDGE
FOUND OVER THE DESERT SOUTHWEST...AND PLAIN STATES TO PUSH
EASTWARD TO THE ATLANTIC COASTLINE.

MOISTURE WILL BE LIMITED THE FIRST PART OF THE EXTENDED TIME FRAME
WITH PARTLY SUNNY SKIES PREDOMINATE. THERE WILL BE SMALL CHANCES FOR
SHOWERS...WITH CONFIDENCE FOR CHANCE POPS ONLY EAST OF LAKE ONTARIO
WHICH WILL BE CLOSER TO BOTH THE UPPER LEVEL TROUGH AND DEEPER
MOISTURE. IN ADDITION ON WEDNESDAY A COOL POOL ALOFT MAY BRING
ENOUGH INSTABILITY OVER LAKE ONTARIO TO BRING SOME LAKE ENHANCED
RAIN SHOWERS SE AND E OF THE LAKE.

TOWARDS THE END OF THE EXTENDED PERIOD DEEPER MOISTURE WILL ADVECT
NORTHWARD AND ADDITIONAL SHORTWAVES ROUNDING THE UPPER LEVEL TROUGH
WILL BRING INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS TO CLOSE
OUT THE EXTENDED. TEMPERATURES WILL REMAIN SLIGHTLY COOLER THAN
NORMAL THIS PERIOD.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
RADAR SHOWING THAT ISOLATED SHOWERS AND THUNDERSTORMS ARE WEAKENING
WITH THE LOSS OF DAYTIME HEATING. A FEW SHOWERS/TSRA MAY PASS NEAR
KROC AND KART WITH A SHRA NEAR KJHW BUT EXPECT THIS ACTIVITY WILL
END BY MID EVENING. THIS WILL LEAVE VFR TO PREVAIL OVERNIGHT WITH
JUST A FEW PATCHES OF VFR LEVEL STRATUS. THERE SHOULD BE ENOUGH WIND
TO PREVENT ANY RIVER VALLEY FOG LATE TONIGHT.

ON SUNDAY HIGH PRESSURE WILL REMAIN IN CONTROL FROM THE OHIO VALLEY
TO THE MID ATLANTIC. THIS SHOULD PROVIDE ENOUGH SUBSIDENCE TO
PREVENT ANY CONVECTION UNTIL A SYSTEM BEGINS TO APPROACH FROM THE
WEST SUNDAY EVENING. VFR WILL PREVAIL THROUGH THE DAY WITH JUST SCT
DIURNAL CUMULUS AND SOME MODEST INCREASE IN CIRRUS LEVEL CLOUDINESS.

OUTLOOK...
SUNDAY NIGHT...MAINLY VFR WITH SCATTERED SHOWERS AND THUNDERSTORMS
AND ASSOCIATED BRIEF/LOCAL MVFR/IFR CONDITIONS.
MONDAY...VFR TO OCCASIONALLY MVFR WITH SHOWERS AND STORMS LIKELY.
TUESDAY...MAINLY VFR WITH A CHANCE OF A FEW LIGHT SHOWERS.
WEDNESDAY AND THURSDAY...MAINLY VFR.

&&

.MARINE...
MODERATE WESTERLIES WILL CONTINUE TO PRODUCE MARGINAL SMALL CRAFT
ADVISORY CONDITIONS ON LAKES ERIE AND ONTARIO THROUGH MID EVENING.
WINDS WILL DIMINISH OVERNIGHT AS THE PRESSURE GRADIENT RELAXES.
WINDS WILL INCREASE TO AROUND 15 KNOTS AGAIN ON SUNDAY... BUT
CONDITIONS ARE EXPECTED TO REMAIN JUST BELOW SMALL CRAFT ADVISORY
CRITERIA.

A STRONGER COLD FRONT WILL CROSS THE AREA SUNDAY NIGHT AND MONDAY
AND LIKELY BRING ANOTHER ROUND OF SMALL CRAFT ADVISORY CONDITIONS TO
LAKES ERIE AND ONTARIO.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LEZ040-
         041.
         SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
         LOZ043>045.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK/SMITH
SHORT TERM...THOMAS
LONG TERM...THOMAS
AVIATION...HITCHCOCK/SMITH
MARINE...HITCHCOCK/SMITH
Hazardous weather outlook, Aug 1, 3:59 PM EDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
359 PM EDT SAT AUG 1 2015

NYZ001>008-010>014-019>021-085-022000-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
359 PM EDT SAT AUG 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COLD FRONT WILL CROSS WESTERN AND NORTH CENTRAL NEW YORK STATE
MONDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD OF THIS FRONT
WITH A FEW OF THESE THUNDERSTORMS REACHING STRONG TO SEVERE
LIMITS. A SLIGHTLY SLOWER PASSAGE OF THE COLD FRONT AND LATER IN
THE DAY TIMING OF CONVECTION WILL FURTHER INCREASE CHANCES FOR
SEVERE THUNDERSTORMS MONDAY. DAMAGING WIND GUSTS WILL BE THE
PRIMARY CONCERN TO THE STORMS MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-022000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
359 PM EDT SAT AUG 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COLD FRONT WILL CROSS THE EASTERN GREAT LAKES WATERS MONDAY.
SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD OF THIS FRONT WITH A
FEW OF THESE THUNDERSTORMS REACHING STRONG TO SEVERE LIMITS. A
SLIGHTLY SLOWER PASSAGE OF THE COLD FRONT AND LATER IN THE DAY
TIMING OF CONVECTION WILL FURTHER INCREASE CHANCES FOR SEVERE
THUNDERSTORMS MONDAY. DAMAGING WIND GUSTS OVER THE WATERS WILL BE
THE PRIMARY CONCERN TO THE STORMS MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

THOMAS

In the hours before

Special weather statement, Aug 1, 4:01 PM EDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
401 PM EDT SAT AUG 1 2015

NYZ001-002-010-011-012045-
NORTHERN ERIE-NIAGARA-ORLEANS-GENESEE-
401 PM EDT SAT AUG 1 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN NIAGARA...
NORTHWESTERN GENESEE...NORTHEASTERN ERIE AND SOUTHWESTERN ORLEANS
COUNTIES...

AT 400 PM EDT...A STRONG THUNDERSTORM WAS NEAR AKRON...OR 7 MILES
NORTH OF CLARENCE...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CLARENCE...MEDINA...ALBION...AKRON...MIDDLEPORT...OAKFIELD...
SHELBY...GAINES...ALABAMA AND ELBA.

FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN IS OCCURRING WITH
THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4314 7870 4331 7822 4306 7810 4297 7862
TIME...MOT...LOC 2000Z 250DEG 26KT 4309 7857

MITCHELL
Special weather statement, Aug 1, 7:06 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
706 PM EDT SAT AUG 1 2015

NYZ002-003-020000-
ORLEANS-MONROE-
706 PM EDT SAT AUG 1 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONROE AND
NORTHEASTERN ORLEANS COUNTIES...

AT 704 PM EDT...A STRONG THUNDERSTORM WAS NEAR LAKESIDE BEACH STATE
PARK...OR 14 MILES NORTH OF ALBION...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HILTON...HAMLIN BEACH STATE PARK...SPENCERPORT...LAKESIDE BEACH STATE
PARK...POINT BREEZE...KENT...KENDALL AND MORTON.

LAT...LON 4337 7825 4338 7809 4337 7796 4333 7775
      4331 7776 4319 7780 4337 7839
TIME...MOT...LOC 2304Z 286DEG 19KT 4344 7829

SMITH
Special weather statement, Aug 1, 7:13 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
713 PM EDT SAT AUG 1 2015

NYZ012-021-085-020000-
SOUTHERN ERIE-ALLEGANY-WYOMING-
713 PM EDT SAT AUG 1 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL
ERIE...NORTH CENTRAL ALLEGANY AND SOUTHERN WYOMING COUNTIES...

AT 711 PM EDT...A STRONG THUNDERSTORM WAS NEAR EAST AURORA...MOVING
SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
EAST AURORA...LETCHWORTH STATE PARK...WALES CENTER...PORTAGEVILLE...
BILLINGTON HEIGHTS...HOUGHTON...HOLLAND...SHELDON...EAGLE AND PIKE.

LAT...LON 4252 7831 4270 7868 4278 7863 4278 7853
      4267 7798 4259 7803 4258 7805 4257 7804
      4242 7813
TIME...MOT...LOC 2311Z 293DEG 26KT 4272 7858

SMITH
Special weather statement, Aug 1, 7:52 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
752 PM EDT SAT AUG 1 2015

NYZ007-020030-
JEFFERSON-
752 PM EDT SAT AUG 1 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL JEFFERSON
COUNTY...

AT 752 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES NORTH OF WELLESLEY
ISLAND STATE PARK...OR 30 MILES NORTHWEST OF FORT DRUM...MOVING
SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
KRING POINT STATE PARK...REDWOOD...WELLESLEY ISLAND STATE PARK...
ALEXANDRIA BAY...THERESA...PLESSIS AND MUSKELLUNGE LAKE.

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 49 AND 51.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4431 7566 4416 7585 4428 7600 4430 7598
      4429 7601 4432 7602 4433 7605 4434 7598
      4431 7600 4436 7592 4435 7592 4431 7596
      4431 7595 4435 7589 4437 7591 4437 7587
      4440 7585
TIME...MOT...LOC 2352Z 310DEG 15KT 4445 7604

SMITH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 8:57 PM EDTSpecial Marine WarningBUF93 min
Aug 1, 2:56 AM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego64 min
Aug 1, 4:01 PM EDTSpecial Weather StatementBUFGenesee44 min
Aug 1, 6:29 PM EDTSpecial Marine WarningBUF61 min
Aug 1, 6:55 PM EDTSpecial Marine WarningBUF65 min
Aug 1, 7:06 PM EDTSpecial Weather StatementBUFOrleans54 min
Aug 1, 7:13 PM EDTSpecial Weather StatementBUFWyoming47 min
Aug 1, 7:29 PM EDTSpecial Marine WarningBUF61 min

Nearby

Special Weather Statements in New York, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.